MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE

AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE
Model Number MAJ-855
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection and testing, a white viscous foreign material was found under microscopic analysis.The device history record was unable to be reviewed for this device since it is an accessory.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the legal manufacturer's investigation, component analysis of the white viscous foreign material showed that it was organic silicon.Since silicon is used in various uses such as watertight packing, silicon-based adhesives, or silicon parts, the origin of silicon could not be specified from the analysis.A definitive root cause of the reported issue could not be identified.Olympus will continue to monitor field performance for this device.The reported issue (detaches easily from the endoscope) was not reproduced during testing.At the delivery of the actual item, it was recognized that the luer port was detached from the auxiliary water tube.After assembling the detached luer port and the auxiliary water tube, flushing by using a syringe was performed while attached to a pcf-h290zi endoscope, detachment could not be recognized.
 
Event or Problem Description
The customer reported the subject device was attached to the endoscope during an unspecified procedure but came off easily.There was no impact to the testing and no effect on the patient due to the event.The subject device was sent to olympus for evaluation.During inspection and testing, foreign material was found inside the device.This report is being submitted for the malfunction found during evaluation (foreign material).

Brand Name
AUXILIARY WATER TUBE
Common Device Name
AUXILIARY WATER TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15655431
Report Number9610595-2022-03210
Device Sequence Number19446797
Product Code FDS
UDI-Device Identifier04953170071508
UDI-Public04953170071508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Initial Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-H290ZI: OLYMPUS FLEX VIDEO SCOPE
Patient SexUnknown